Louisiana, 2025Damaging Winds in Louisiana, May 20, 2025
May 20, 2025 · NWS JAN · 3 events in 2 counties and zones
Severe storms produced damaging wind gusts in northeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms produced damaging wind gusts in northeast Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 20, 6:08 PM CST, 12 minutes earlier.
Area forecast discussion, May 20, 6:08 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
708 PM CDT Tue May 20 2025
...New AVIATION...
.DISCUSSION...
Issued at 315 PM CDT Tue May 20 2025
Through tonight: The scenario continues to unfold as expected
with a capped warm sector that is heating up strongly well ahead
of an approaching cold front. Storms including some supercells
have developed from northern LA to eastern AR/nrn MS, and they are
just outside of our forecast area. Given that the mixing layer
depth has just about peaked now, it may take some time for a
tornado threat to ramp up, so damaging wind gusts and large hail
should be the primary threats. By early to mid this evening, as
the storms become more organized, we will see the severe threats
peak over north central to northeast MS, including for tornadoes
with effective low level shear expected to maximize in that area
and time frame. The lift associated with the front will be less
as you go south, which makes storm coverage and the overall storm
threat more conditional, especially south of the I-20 corridor
late tonight. There has been little change to timing and hazards.
/EC/
Wednesday through Monday: Cyclonic northwest flow aloft around a
large northeast CONUS trough will bring drier and slightly cooler
conditions to the forecast area making for more comfortable
conditions through late week. As is often the case this time of
year, less humidity is a very temporary condition, and the heat
and humidity will begin to build back in this weekend along with
rain chances. It looks like stormy conditions will peak late
Sunday and perhaps intol Monday ahead of a seasonably strong cold
front pushing south into the area. /EC/
&&
.AVIATION...
(00Z TAFS)
Issued at 706 PM CDT Tue May 20 2025
Outside of a few TSRA crossing the area tonight ahead of a cold
front, VFR conditions will prevail through the forecast period.
Surface wind will shift to a more northerly direction following
the cold front passage from northwest to southeast overnight. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 64 86 63 88 / 50 0 0 0
Meridian 65 86 61 90 / 60 0 0 0
Vicksburg 62 86 63 89 / 30 0 0 0
Hattiesburg 72 91 65 93 / 20 0 0 0
Natchez 64 87 64 90 / 30 0 0 0
Greenville 61 85 63 86 / 20 0 0 0
Greenwood 61 85 62 86 / 30 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
EC/
In the hours before
Local storm report, May 20, 4:26 PM CST, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
526 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tstm Wnd Dmg 4 SSE Jennie 33.20N 91.26W
05/20/2025 Chicot AR Storm Chaser
Tree downed across southbound lane of US 65.
Possible tornado.
&&
DLLocal storm report, May 20, 4:33 PM CST, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
533 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tornado 4 SSE Jennie 33.21N 91.26W
05/20/2025 Chicot AR Storm Chaser
Several snapped trees near Chicot Junction.
&&
DLLocal storm report, May 20, 4:51 PM CST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
551 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM Tstm Wnd Dmg 5 NNW Snyder 33.36N 91.66W
05/20/2025 Ashley AR Emergency Mngr
Power line down.
&&
CELocal storm report, May 20, 5:42 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
642 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tornado 6 WSW Jennie 33.21N 91.37W
05/20/2025 Chicot AR Public
Numerous groups of powerlines down at
highway 160 & bill young.
&&
OAJSpecial weather statement, May 20, 5:57 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
657 PM CDT Tue May 20 2025
LAZ024-026-210045-
Concordia LA-Catahoula LA-
657 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CONCORDIA AND
NORTHERN CATAHOULA PARISHES THROUGH 745 PM CDT...
At 656 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manifest, or 10 miles west of Harrisonburg, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Wallace Ridge and Manifest around 700 PM CDT.
Jonesville and Harrisonburg around 705 PM CDT.
Wildsville around 710 PM CDT.
Frogmore around 725 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for northeastern
Louisiana.
&&
LAT...LON 3182 9201 3177 9158 3151 9170 3161 9201
TIME...MOT...LOC 2356Z 282DEG 26KT 3172 9199
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SWLocal storm report, May 20, 6:06 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
706 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Tstm Wnd Dmg 4 ESE Foote 33.07N 90.96W
05/20/2025 Washington MS Law Enforcement
Tree down along Hwy 436 at Beargarden Rd.
&&
CEThunderstorm Wind, Catahoula
- When
- May 20, 6:20 PM CST to 6:30 PM CST
- Where
- Catahoula County, 1.5 mi SSE of Webb to 0.9 mi W of Wallace
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.710, -91.940
Several trees were blown down in the area, including across Louisiana Highway 923.
Thunderstorm Wind, Concordia
- When
- May 20, 7:30 PM CST
- Where
- Concordia County, 0.91 mi NW of Eva
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.440, -91.810
Trees were blown down on Highway 907.
Thunderstorm Wind, Concordia
- When
- May 20, 7:30 PM CST
- Where
- Concordia County, 4.76 mi E of Monterey
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.480, -91.640
Trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, May 20 to 21, 20252 injured · $9.8 million · EF2 · 128 events
- Tornadoes and Flash Flooding in Tennessee, May 20, 20251 injured · $1.5 million · EF1 · 73 events
- Tornadoes and Hail in Georgia, May 20 to 21, 2025$141,000 · EF1 · 60 events
- Tornado and Damaging Winds in Missouri, May 20, 2025$202,000 · EF1 · 3 events
- Hail and Damaging Winds in Kentucky, May 20, 2025$74,000 · 53 kt wind · 44 events
- Tornado and Hail in Tennessee, May 20, 2025$50,000 · EF1 · 24 events
- Tornado and Damaging Winds in Illinois, May 20, 2025$115,000 · EF1 · 5 events
- Tornado and Hail in Tennessee, May 20, 2025$123,000 · EF0 · 21 events
- Hail and Damaging Winds in Mississippi, May 20, 2025$125,000 · 1.75 in hail · 19 events
- Tornadoes and Flash Flood in Illinois, May 20, 2025EF1 · 40 events
- Tornadoes and Damaging Winds in Alabama, May 20 to 21, 2025EF1 · 12 events
- Flash Flood and Flooding in Kentucky, May 20, 2025$34,000 · 61 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267900, 1267930, 1267934.